Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 102, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2014, 3:05 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 11, 2014, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:06 PM EDT | TSTM WND DMG | 2 Nne Durham, NC | ONE TREE WAS REPORTED DOWN ON A CAR ALONG URBAN AVE... NEAR NORTH DUKE STREET. |
| Jun 11, 3:06 PM EDT | TSTM WND DMG | 3 Ene Durham, NC | ONE TREE WAS REPORTED DOWN ON A HOUSE ALONG NORTH MIAMI BLVD NEAR JUNIPER ST. |
| Jun 11, 3:06 PM EDT | TSTM WND DMG | 3 Ne Durham, NC | MULTIPLE TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF SHAWNEE ST AND EAST MARKHAM AVE. ONE TREE WAS REPORTED DONW ON A CAR AND ANOTHER ON POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS52 KRAH 111905
SVRRAH
NCC063-077-135-145-111945-
/O.NEW.KRAH.SV.W.0102.140611T1905Z-140611T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 345 PM EDT
* AT 305 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED OVER DURHAM...AND MOVING NORTH AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...CREEDMOOR...BUTNER...ROUGEMONT...STEM...
BETHESDA...LAKE BUTNER...ENO RIVER STATE PARK...BAHAMA...GORMAN...
MORIAH...LAKE MICHIE AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3630 7864 3608 7872 3607 7875 3603 7875
3603 7874 3592 7878 3593 7880 3592 7881
3593 7901 3631 7902
TIME...MOT...LOC 1905Z 184DEG 24KT 3594 7890
$$
ELLIS2 follow-up statements
015
WWUS52 KRAH 111924
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT WED JUN 11 2014
NCC063-077-135-145-111945-
/O.CON.KRAH.SV.W.0102.000000T0000Z-140611T1945Z/
GRANVILLE NC-DURHAM NC-ORANGE NC-PERSON NC-
324 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN GRANVILLE...CENTRAL DURHAM...NORTHEASTERN ORANGE AND
SOUTHEASTERN PERSON COUNTIES...
AT 323 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DURHAM...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CREEDMOOR...BUTNER...ROUGEMONT...STEM...LAKE BUTNER...
BAHAMA...GORMAN...MORIAH...ENO RIVER STATE PARK...LAKE MICHIE AND
FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3630 7864 3608 7872 3607 7875 3603 7875
3603 7874 3599 7879 3601 7901 3631 7902
TIME...MOT...LOC 1923Z 184DEG 24KT 3604 7889
$$
ELLIS443
WWUS52 KRAH 111936
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT WED JUN 11 2014
NCC063-077-135-145-111946-
/O.EXP.KRAH.SV.W.0102.000000T0000Z-140611T1945Z/
GRANVILLE NC-DURHAM NC-ORANGE NC-PERSON NC-
336 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRANVILLE...
CENTRAL DURHAM...NORTHEASTERN ORANGE AND SOUTHEASTERN PERSON COUNTIES
WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3630 7864 3608 7872 3607 7875 3603 7875
3603 7874 3599 7879 3601 7901 3631 7902
TIME...MOT...LOC 1932Z 184DEG 24KT 3604 7889
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:13 PM EDT, 52 minutes earlier.
Area forecast discussion, Jun 11, 2:13 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 213 PM EDT WED JUN 11 2014 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST THROUGH THURSDAY. A STRONGER TROUGH ALOFT WILL FOLLOW AND PUSH A COLD FRONT INTO OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL THEN STALL OVER THE CAROLINAS THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1210 PM WEDNESDAY... A TROUGH ALOFT APPROACHING FROM THE UPPER MIDWEST TO LOWER MS VALLEY WILL SPREAD EAST WITH ASSOCIATED 10-20 METER HEIGHT FALLS THROUGH TONIGHT...AND SUPPORT LARGE SCALE FORCING FOR ASCENT DOWNSTREAM OF THE TROUGH...OVER THE MID-ATLANTIC AND CAROLINAS. IN ADDITION... WATER VAPOR IMAGERY AND MODEL-ANALYZED MID LEVEL VORTICITY FIELDS DEPICT A SUBTLE VORTICITY MAX CENTERED NEAR THE SC COAST...AND THIS FEATURE WILL BE DIRECTED NORTHWARD IN SSW FLOW BETWEEN THE TROUGH ALOFT APPROACHING FROM THE WEST...AND A MID LEVEL RIDGE/ANTI-CYCLONE MIGRATING UP THE MID-ATLANTIC COAST. AT THE SFC...THE ONLY NOTABLE FEATURES NEARBY WERE A BACKDOOR COLD FRONT THAT HAD DRIFTED SOUTHWEST ACROSS THE DELMARVA AND INTO EASTERN VA...AND THE SEA BREEZE. THERE MAY ALSO BE A LEFTOVER OUTFLOW BOUNDARY FROM THE OVERNIGHT CONVECTION OVER THE WESTERN PIEDMONT...BUT THE LAST EVIDENCE OF THIS BOUNDARY WAS OBSERVED ON EARLY MORNING SATELLITE IMAGERY SHORTLY AFTER DAYBREAK. HOT ONCE AGAIN...GIVEN OBSERVED H85 TEMPS BETWEEN 18-19C FROM CHS TO GSO TO IAD...THOUGH THE CENTER OF THE HEAT TODAY WILL BE FOCUSED SLIGHTLY NORTH THAN THAT OF TUE...OWING TO THE CONTINUED NORTHWARD MIGRATION OF THE PARENT MID LEVEL RIDGE - AND UNDERLYING LOW LEVEL THERMAL RIDGE - UP THE MIDDLE ATLANTIC COAST. MULTI-LAYERED CLOUD COVER INVOF THE YADKIN WILL LIKELY KEEP TEMPS A COUPLE OF DEGREES SHY OF THOSE OF TUE OUT THERE...HOWEVER...WITH MOSTLY MIDDLE TO UPPER 80S. OTHERWISE...LOWER TO MIDDLE 90S. DESPITE THE HOT TEMPERATURES...HUMIDITY LEVELS AND HEAT INDICES WILL ONCE AGAIN BE HELD IN CHECK OWING TO THE MIXING OUT OF SFC DEWPOINTS... PARTICULARLY OVER THE PIEDMONT...GIVEN DRY AIR NOTED JUST ABOVE THE SFC ON THE PROXIMITY RAOBS AGAIN THIS MORNING...AND WHICH IS ALSO CAPTURED AS A POCKET OF HIGHER DEWPOINT DEPRESSIONS IN THE H85-925 LAYER PER RAP/SPC MESOANALYSIS DATA ACROSS THE SANDHILLS AND PIEDMONT. INDEED...THE 12Z OBSERVED GSO RAOB MODIFIED FOR UNIFORM MIXING OF MOISTURE IN THE LOWEST 100 MB OR SO WOULD SUPPORT A SFC DEWPOINT IN THE UPPER 50S - NOT FAR FROM THE PAIR OF 60 AND 61 DEGREES AT AFP AND HNZ...RESPECTIVELY...AT 1535Z. REGARDING PRECIPITATION CHANCES...THE HI-RES CAM/S CONTINUE TO SUGGEST AN AREA OF SCATTERED STORMS WILL DEVELOP IN THE NEXT FEW HOURS OVER THE SANDHILLS AND COASTAL PLAIN...LIKELY AS A RESULT OF THE VORT CENTER APPROACHING FROM SC...IN CONJUNCTION WITH CONVERGENCE ALONG THE SEA BREEZE. THIS ACTIVITY WOULD THEN SPREAD NORTH IN A MULTI-CELL CLUSTER OR TWO...AMIDST MODEST SOUTHERLY LOW- MID LEVEL FLOW OF AROUND 20-25 KTS. THEREAFTER...SUBTLE IMPULSES IN THE CYCLONIC FLOW AROUND THE PARENT TROUGH TO THE WEST WILL LIKELY SUPPORT A BAND OR TWO OF STORMS UPSTREAM OVER THE WESTERN CAROLINAS...AND THIS ACTIVITY WOULD WOULD AFFECT THE SOUTHERN AND WESTERN PIEDMONT LATE IN THE AFTERNOON THROUGH THIS EVENING. DAMAGING WINDS WILL POSE THE PRIMARY THREAT GIVEN A LIKELIHOOD OF STRONG MULTI-CELL CLUSTER COLD POOLS...DRIVEN BY 1000-1500 J/KG OF DCAPE...AND A HOT/WELL-MIXED...STEEP LAPSE RATE-BEARING BOUNDARY LAYER - ONE CHARACTERIZED BY DEWPOINT DEPRESSIONS OF 25-30 DEGREES. A SECONDARY HAZARD OF LARGE HAIL WILL ALSO BE POSSIBLE...GIVEN A POCKET OF 6.5 C/KM MID LEVEL LAPSE RATES CENTERED OVER NC/VA...AND ASSOCIATED WITH THE AFOREMENTIONED NORTHWARD-MIGRATING MID LEVEL RIDGE. A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN CYCLONIC AND WEAKLY PERTURBED FLOW ALOFT...WITH AREAS OF STRATUS AND FOG... OVERNIGHT. LOWS IN THE UPPER 60S TO AROUND 70. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 220 AM WEDNESDAY... THE UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY SHIFT EAST ON THURSDAY...BECOMING ALIGNED OVER THE MOUNTAINS DURING THE DAY AND EVENTUALLY OVER CENTRAL NC BY THE OVERNIGHT HOURS. THEREFORE... ANOTHER DAY OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED. GIVEN THE INCREASED CLOUD COVERAGE AND POSSIBLY ONGOING PRECIP TO BEGIN THE DAY...TEMPS SHOULD NOT BE AS WARM...WITH HIGHS EXPECTED TO GENERALLY BE IN THE MID/UPPER 80S...POSSIBLY APPROACHING 90 DEGREES ACROSS THE COASTAL PLAIN/SANDHILLS. THIS SHOULD LIMIT THE AMOUNT OF DESTABILIZATION SOME...WITH THE MLCAPE PROGGED TO BE 1000 J/KG OR LESS (SIGNIFICANTLY LOWER THAN PREVIOUS DAYS)...BUT STILL AMPLE ENOUGH FOR AN ISOLATED SEVERE THREAT. HEAVY RAIN AND MINOR FLOODING WILL ALSO BECOME MORE OF A CONCERN. PRECIP CHANCES WILL CONTINUE INTO THE OVERNIGHT HOURS WITH THE UPPER TROUGH OVER THE AREA. OVERNIGHT LOWS WILL GENERALLY BE IN THE MID/UPPER 60S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 230 AM WEDNESDAY... FRIDAY AND FRIDAY NIGHT...UPPER LEVEL TROUGH WILL CONTINUE TO FILL AS IT MOVES SLOWLY EAST THROUGH THE AREA ON FRIDAY. DESPITE THE WEAK SHORTWAVE DYNAMICS...A CONTINUED MOIST AIRMASS FEATURING PWATS 1.6-1.7 AND STRONG DAYTIME HEATING WILL BE MORE THAN ENOUGH TO SUPPORT SCATTERED TO NUMEROUS CONVECTION ACROSS THE AREA...WITH BEST COVERAGE EXPECTED ACROSS THE EAST IN PROXIMITY TO BETTER DPVA...BEFORE EXITING EASTERN NC BETWEEN 00 TO 06Z. THIS SHOULD RESULT IN A SHARP DROP IN CONVECTIVE COVERAGE AFTER SUNSET...ALTHOUGH WEAK SURFACE FRONT SAGGING SOUTH INTO THE AREA OVERNIGHT WILL POSE AN ISOLATED SHOWER THREAT WELL INTO THE OVERNIGHT HOURS. BOTH WEAK FLOW AND MID-LEVEL LAPSE RATES/INSTABILITY WILL LIMIT THE LIMIT THE SEVERE THREAT...WITH LOCALLY HEAVY RAIN AND MINOR FLOODING POSING THE GREATEST THREAT AT THIS TIME. HIGHS BOTH DAYS 85-90. LOWS IN THE MID 60S TO LOWER 70S. SATURDAY THROUGH TUESDAY: FOLLOWING CLOSELY ON THE HEELS OF THE THE LEAD TROUGH PASSAGE ON FRIDAY...A SECONDARY UPPER LEVEL TROUGH WILL MOVE EAST-SOUTHEASTWARD INTO THE DEEP SOUTH/SOUTHERN APPALACHIANS LATE FRIDAY AND INTO SATURDAY WHERE IT WILL TEMPORARILY BECOME CUT-OFF FROM THE WESTERLIES...BEFORE FINALLY LIFTING SLOWLY NEWD BY EARLY NEXT WEEK. WHILE NWP MODELS CONTINUE TO SHOW A FAIR AMOUNT OF SPREAD WITH THE LOCATION AND TIMING WITH THIS FEATURE...THE POTENTIAL IS THERE THAT THIS FEATURE COULD RESULT IN MORE WIDESPREAD/ROBUST CONVECTION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL FOCUSED ALONG A STALLED FRONTAL ZONE AND THEN ALONG A NORTHWARD LIFTING WARM FRONT. WILL MAIN CHANCE POPS THROUGH MUCH OF THE PERIOD. CLOUDS AND RAIN CHANCES SHOULD KEEP TEMPERATURES CLOSE TO NORMAL RANGES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 210 PM WEDNESDAY... SCATTERED STORMS HAVE BEGUN TO DEVELOP IN THE VICINITY OF RDU/RWI/ FAY...AND WILL CONTINUE TO AFFECT THOSE AREAS AS THEY...SOME IN MULTI-CELLULAR CLUSTERS WITH STRONG WIND GUSTS...PROPAGATE NORTH ACROSS THE AREA DURING THE NEXT FEW HOURS. ATTENTION WILL THEN TURN TO WESTERN TERMINALS (GSO/INT)...WHERE OTHER SMALL BANDS OF STORMS THAT HAVE RECENTLY DEVELOPED OVER THE WESTERN CAROLINAS...WILL LIKELY MOVE EAST AND AFFECT THE TRIAD TERMINALS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. SHOWERS AND STORMS MAY LINGER THROUGH AT LEAST THE FIRST HALF OF THE NIGHT...MAINLY AT WESTERN TERMINALS...IN CLOSER PROXIMITY TO AN UPPER LEVEL TROUGH EDGING SLOWLY EAST TOWARD THAT REGION FROM THE TN VALLEY. AREAS OF FOG AND/OR STRATUS WILL DEVELOP OVERNIGHT-EARLY THU... MAINLY WHERE RAIN OCCURS...BUT THE TREND IN MODEL GUIDANCE HAS BEEN FOR A LOWER PROBABILITY OF WIDESPREAD OCCURRENCE VERSUS WHAT IT HAS APPEARED IN RECENT DAYS. OUTLOOK: SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP ON THU...WITH HIGHEST COVERAGE AT EASTERN TERMINALS...WITH CONTINUED ABOVE AVERAGE CHANCES OF SHOWERS AND STORMS ALL THE WAY THROUGH THE WEEKEND...ALBEIT WITH THE HIGHER CHANCES OVER THE SOUTHERN HALF OF THE FORECAST AREA...INCLUDING AT FAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...KRD LONG TERM...CBL AVIATION...MWS
Hazardous weather outlook, Jun 11, 4:44 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 444 AM EDT WED JUN 11 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 444 AM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS. A FEW ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH A THREAT OF DAMAGING WINDS AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 2:31 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
231 PM EDT WED JUN 11 2014
NCZ023-024-111930-
ORANGE-ALAMANCE-
231 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN ORANGE AND
ALAMANCE COUNTIES UNTIL 330 PM EDT...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GRAHAM...MOVING NORTH AT 15
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...MEBANE...GIBSONVILLE...HAW RIVER...
SWEPSONVILLE...ALTAMAHAW-OSSIPEE...CARR...CANE CREEK RESERVOIR AND
ALTAMAHAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3624 7916 3587 7916 3588 7925 3586 7925
3584 7924 3585 7942 3625 7954
TIME...MOT...LOC 1831Z 166DEG 14KT 3595 7932
ELLISSpecial weather statement, Jun 11, 2:35 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT WED JUN 11 2014
NCZ027-042-043-078-111930-
NASH-WAYNE-WILSON-JOHNSTON-
235 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH...
NORTH CENTRAL WAYNE...WESTERN WILSON AND NORTHEASTERN JOHNSTON
COUNTIES UNTIL 330 PM EDT...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 15 MILES NORTH OF GOLDSBORO...
MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...BAILEY...KENLY...LUCAMA...MIDDLESEX...BLACK
CREEK...SIMS...TAR RIVER RESERVOIR AND BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
LAT...LON 3553 7790 3549 7811 3579 7830 3582 7825
3587 7823 3593 7786
TIME...MOT...LOC 1835Z 172DEG 9KT 3559 7804
ELLISLocal storm report, Jun 11, 2:42 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 2 SW JORDAN LAKE 35.72N 79.07W
06/11/2014 CHATHAM NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ALONG SEAFORTH ROAD NEAR
NORTH PEA RIDGE ROAD.
&&
EVENT NUMBER RAH1401460
BSDLocal storm report, Jun 11, 2:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
248 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL SAXAPAHAW 35.95N 79.32W
06/11/2014 E1.00 INCH ALAMANCE NC TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED BY SPOTTER AT ANDOVER ROAD
&&
EVENT NUMBER RAH1401461
SECLocal storm report, Jun 11, 2:51 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 1 WSW PITTSBORO 35.71N 79.19W
06/11/2014 CHATHAM NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ON POWER LINES ALONG ALSTON
CHAPEL ROAD NEAR OLD GOLDSTON ROAD.
&&
EVENT NUMBER RAH1401462
BSDSpecial weather statement, Jun 11, 2:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT WED JUN 11 2014
NCZ024-025-041-112000-
WAKE-ORANGE-DURHAM-
257 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN WAKE...
NORTHEASTERN ORANGE AND DURHAM COUNTIES UNTIL 400 PM EDT...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DURHAM...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...ROUGEMONT...RDU INTERNATIONAL...
MORRISVILLE...WILLIAM B UMSTEAD STATE PARK...BETHESDA...PARKWOOD AND
ENO RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3609 7881 3607 7879 3607 7870 3578 7878
3581 7892 3586 7890 3587 7891 3586 7899
3623 7902 3623 7880
TIME...MOT...LOC 1857Z 178DEG 11KT 3592 7891
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:24 PM EDT | Special Weather Statement | RAH | Davidson | 81 min |
| Jun 10, 10:37 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Jun 10, 10:42 PM EDT | Special Weather Statement | RAH | Davidson | 33 min |
| Jun 10, 10:46 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 59 min |
| Jun 10, 11:19 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jun 10, 11:36 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 39 min |
| Jun 10, 11:46 PM EDT | Special Weather Statement | RAH | Forsyth | 59 min |
| Jun 11, 12:21 AM EDT | Special Weather Statement | RAH | Alamance | 24 min |
| Jun 11, 12:43 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 62 min |
| Jun 11, 1:38 PM EDT | Special Weather Statement | RAH | Chatham | 67 min |
| Jun 11, 1:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 46 min |
| Jun 11, 2:31 PM EDT | Special Weather Statement | RAH | Alamance | 59 min |
| Jun 11, 2:35 PM EDT | Special Weather Statement | RAH | Wilson | 55 min |
| Jun 11, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 48 min |
| Jun 11, 2:57 PM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Jun 11, 4:01 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| Jun 11, 4:16 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| Jun 11, 4:17 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 51 min |
| Jun 11, 4:29 PM EDT | Special Weather Statement | RAH | Moore | 61 min |
| Jun 11, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Vance | 43 min |
| Jun 11, 4:43 PM EDT | Special Weather Statement | RAH | Warren | 62 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 66 min |
| Jun 11, 4:58 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 47 min |
| Jun 11, 5:04 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 56 min |
| Jun 11, 5:06 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 39 min |
| Jun 11, 5:14 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 3 hr |
| Jun 11, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange, Wake | 57 min |
| Jun 11, 5:38 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Jun 11, 5:43 PM EDT | Flash Flood Warning | RAH | Durham | 3 hr |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Vance, Warren | 58 min |
| Jun 11, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 66 min |
| Jun 11, 6:01 PM EDT | Severe Thunderstorm Warning | RAH | Person | 74 min |
| Jun 11, 6:23 PM EDT | Areal Flood Advisory | RAH | Alamance, Orange | 3 hr |
| Jun 11, 6:35 PM EDT | Special Weather Statement | RAH | Halifax | 55 min |
| Jun 11, 6:37 PM EDT | Special Weather Statement | RAH | Stanly | 68 min |
| Jun 11, 6:46 PM EDT | Special Weather Statement | RAH | Warren | 44 min |
| Jun 11, 7:09 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 51 min |
| Jun 11, 7:33 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Randolph, Richmond, Stanly | 87 min |
| Jun 11, 7:41 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 41 min |
| Jun 11, 7:58 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.